Alert archive / Tennessee / High Wind Watches in 2016
High Wind Watch 3, NWS Morristown, TN
NWS Morristown, TN issued this high wind watch at Nov 29, 2016, 11:13 AM EST for Blount County, Cocke County, Sevier County, Tennessee. It took effect at Nov 29, 2016, 11:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 29, 2016, 11:13 AM EST (16:13 UTC)
- In effect from
- Nov 29, 2016, 11:00 PM EST
- Expired
- Nov 29, 2016, 3:28 PM EST
- In force
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Cocke County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.2 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
767 WWUS74 KMRX 291613 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1113 AM EST TUE NOV 29 2016 ...WINDY CONDITIONS ACROSS THE SMOKY MOUNTAINS FROM LATE THIS EVENING THROUGH EARLY WEDNESDAY AFTERNOON... .ANOTHER UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE SOUTHERN APPALACHIANS TONIGHT AND WEDNESDAY PRODUCING ANOTHER ROUND OF STRONG WINDS OVER THE SOUTHERN APPALACHIANS. SOUTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 60 MPH BY EARLY WEDNESDAY MORNING. TNZ041-072-074-300015- /O.NEW.KMRX.HW.A.0003.161130T0400Z-161130T2000Z/ COCKE SMOKY MOUNTAINS-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...COSBY...CADES COVE...GATLINBURG 1113 AM EST TUE NOV 29 2016 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON. * EVENT...SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH BY EARLY WEDNESDAY MORNING. * TIMING...SOUTHWEST WINDS 15 TO 30 MPH THIS EVENING...INCREASING TO 25 TO 40 MPH WITH GUSTS TO 60 MPH BY EARLY WEDNESDAY MORNING. THE STRONGEST WINDS WILL GENERALLY BE AT OR ABOVE 3000 FEET. THE STRONG WINDS WILL CONTINUE THROUGH EARLY WEDNESDAY AFTERNOON. * IMPACTS...THE WINDY CONDITIONS MAY DOWN TREES AND POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS ESPECIALLY WHEN DRIVING IN THE HIGHER ELEVATIONS AND/OR DRIVING HIGH PROFILES VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
279 WWUS74 KMRX 292028 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 328 PM EST TUE NOV 29 2016 ...WINDY CONDITIONS ACROSS THE FAR EASTERN TENNESSEE MOUNTAINS AND MOUNTAINS OF SOUTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA TONIGHT AND WEDNESDAY... .ANOTHER UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE SOUTHERN APPALACHIANS TONIGHT AND WEDNESDAY PRODUCING ANOTHER ROUND OF STRONG WINDS OVER THE SOUTHERN APPALACHIANS. SOUTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 60 MPH BY EARLY WEDNESDAY MORNING...GENERALLY AT OR ABOVE 3000 FEET. ACROSS THE FOOTHILLS... SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS TO 40 MPH TNZ041-072-074-300430- /O.UPG.KMRX.HW.A.0003.161130T0400Z-161130T2000Z/ /O.NEW.KMRX.HW.W.0005.161130T0400Z-161130T2000Z/ COCKE SMOKY MOUNTAINS-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...COSBY...CADES COVE...GATLINBURG 328 PM EST TUE NOV 29 2016 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 3 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 3 PM EST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH BY EARLY WEDNESDAY MORNING. * TIMING...SOUTHWEST WINDS 15 TO 30 MPH THIS EVENING... INCREASING TO 25 TO 40 MPH WITH GUSTS TO 60 MPH BY EARLY WEDNESDAY MORNING. THE STRONGEST WINDS WILL GENERALLY BE AT OR ABOVE 3000 FEET. THE STRONG WINDS WILL CONTINUE THROUGH EARLY WEDNESDAY AFTERNOON. * IMPACTS...THE WINDY CONDITIONS MAY DOWN TREES AND POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS ESPECIALLY WHEN DRIVING IN THE HIGHER ELEVATIONS AND/OR DRIVING HIGH PROFILES VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ NCZ060-061-TNZ018-040-042>047-071-073-086-087-102-VAZ002-300430- /O.NEW.KMRX.WI.Y.0015.161130T0500Z-161130T2000Z/ CHEROKEE-CLAY-JOHNSON-NORTHWEST COCKE-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-NORTH SEVIER-NORTHWEST MONROE- SOUTHEAST MONROE-EAST POLK-WISE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... NEWPORT...GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN... ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE...SEVIERVILLE... MADISONVILLE...COKER CREEK...DUCKTOWN...WISE...NORTON 328 PM EST TUE NOV 29 2016 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM EST WEDNESDAY. * EVENT...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 40 MPH BY EARLY WEDNESDAY MORNING...INCLUDING THE GATLINBURG AND PIGEON FORGE AREAS OF TENNESSEE. * TIMING...SOUTHWEST WINDS 5 TO 15 MPH... INCREASING TO 15 TO 30 MPH WITH GUSTS TO 40 MPH BY EARLY WEDNESDAY MORNING...CONTINUING UNTIL EARLY AFTERNOON. * IMPACTS...THE WINDY CONDITIONS MAY DOWN TREE LIMBS AND POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS ESPECIALLY WHEN DRIVING IN THE HIGHER ELEVATIONS AND/OR DRIVING HIGH PROFILES VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind watch went out at Nov 29, 10:38 AM EST, 35 minutes earlier.
Area forecast discussion, Nov 29, 10:38 AM EST, 35 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Morristown TN
1038 AM EST Tue Nov 29 2016
.DISCUSSION...Strong fronto-genetic forcing along boundary has
moved east of the area with rain ending. A good deal of low clouds
remain...but will dissipate later today. Made some minor changes to
clouds...rain chances...and temperatures for today.
Main concern is re-development of strong 850mb jet tonight and
Wednesday morning. A 850mb jet of 50-60kts will move across the
region. have issued a high wind watch for the Smoky Mountains. This
is not a mountain wave high wind event...so winds across the
Gatlinburg area will not be as strong...generally 15 to 30 mph with
gusts to 40 mph possible over the higher locations.
Latest NAM is showing a later start to the convection. Will see if
the GFS agrees or not.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 72 61 66 38 / 30 90 100 20
Knoxville McGhee Tyson Airport, TN 71 60 68 41 / 50 90 100 20
Oak Ridge, TN 70 58 66 41 / 40 90 100 20
Tri Cities Airport, TN 67 56 65 39 / 80 50 100 40
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...High Wind Watch from this evening through Wednesday afternoon
for Blount Smoky Mountains-Cocke Smoky Mountains-Sevier
Smoky Mountains.
VA...None.
&&Hazardous weather outlook, Nov 29, 10:56 AM EST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1056 AM EST TUE NOV 29 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-301600- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 1056 AM EST TUE NOV 29 2016 /956 AM CST TUE NOV 29 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ...HIGH WIND WATCH IS IN EFFECT FOR THE SMOKY MOUNTAINS FROM THIS EVENING THROUGH EARLY WEDNESDAY MORNING... ...A SLIGHT CHANCE OF SEVERE STORMS ACROSS THE CUMBERLAND PLATEAU AND PORTIONS OF EAST TENNESSEE TONIGHT AND WEDNESDAY... A STRONG JET WILL ONCE AGAIN DEVELOP OVER THE SOUTHERN APPALACHIANS TONIGHT AND WEDNESDAY MORNING PRODUCING SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ACROSS THE HIGHER ELEVATIONS...GENERALLY AT OR ABOVE 3000 FEET. AREAS BELOW 3000 FEET...WINDS WILL BECOMING SOUTHWEST AND INCREASING TO 15 TO 30 MPH WITH GUSTS TO 40 MPH EARLY WEDNESDAY MORNING. A FRONTAL BOUNDARY WILL APPROACH THE AREA TONIGHT PRODUCING SHOWERS AND THUNDERSTORMS. DUE TO THE STRONG WINDS AND COLD AIR ALOFT...STORMS COULD BE STRONG AND SOME MAY EVEN BECOME SEVERE...ESPECIALLY ACROSS THE SOUTHERN TN VALLEY. THE MAIN THREAT WILL BE HAIL AND STRONG DAMAGING WINDS. DEPENDING ON HOW MUCH INSTABILITY WILL BE AVAILABLE...AN ISOLATED TORNADO IS ALSO POSSIBLE. RAINFALL BETWEEN 1 AND 1 1/2 INCHES CAN BE EXPECTED WITH LOCAL AMOUNTS UP TO 2 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... AT THIS TIME...SPOTTER ACTIVATION MAY BE NEEDED FOR TONIGHT AND WEDNESDAY MORNING.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 9:12 PM EST | Special Weather Statement | MRX | Bledsoe, Bradley, Hamilton, Marion, Meigs, Rhea and 1 more | 63 min |
| Nov 29, 3:28 PM EST | High Wind Warning | MRX | Blount, Cocke, Sevier | 24 hr |
| Nov 29, 3:28 PM EST | Wind Advisory | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 4 more | 24 hr |
Nearby
High Wind Watches in Tennessee, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.